Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 146, NWS Pueblo, CO

June 11, 2015Baca County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 11, 2015, 6:12 PM MDT for Baca County, Prowers County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2015, 6:12 PM MDT (00:12 UTC)
Expired
Jun 11, 2015, 6:45 PM MDT
In force
33 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Baca County, CO, Prowers County, CO

The radar

The Goodland radar (KGLD), 189 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 12:14 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 789 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
789 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1690 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.1
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

192 
WUUS55 KPUB 120012
SVRPUB
COC009-099-120045-
/O.NEW.KPUB.SV.W.0146.150612T0012Z-150612T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
612 PM MDT THU JUN 11 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PROWERS COUNTY IN SOUTHEASTERN COLORADO...
  NORTHEASTERN BACA COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 645 PM MDT

* AT 612 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
  THE SAUNDERS ELEVATOR...MOVING NORTH AT 30 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHEASTERN PROWERS AND NORTHEASTERN BACA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3756 10222 3794 10219 3792 10204 3753 10204
TIME...MOT...LOC 0012Z 192DEG 25KT 3762 10209 

HAIL...1.50IN
WIND...60MPH
 
$$

ETP
4 follow-up statements
980 
WWUS55 KPUB 120023
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
622 PM MDT THU JUN 11 2015

COC009-099-120045-
/O.CON.KPUB.SV.W.0146.000000T0000Z-150612T0045Z/
PROWERS CO-BACA CO-
622 PM MDT THU JUN 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHEASTERN PROWERS AND NORTHEASTERN BACA COUNTIES...

AT 622 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES NORTH OF
THE SAUNDERS ELEVATOR...MOVING NORTH AT 30 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN PROWERS AND NORTHEASTERN BACA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3763 10221 3794 10219 3792 10204 3761 10204
TIME...MOT...LOC 0022Z 184DEG 24KT 3769 10211 

HAIL...1.50IN
WIND...60MPH
 
$$

ETP
231 
WWUS55 KPUB 120031
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
630 PM MDT THU JUN 11 2015

COC009-120040-
/O.CAN.KPUB.SV.W.0146.000000T0000Z-150612T0045Z/
BACA CO-
630 PM MDT THU JUN 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BACA COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHEASTERN COLORADO.

LAT...LON 3794 10219 3792 10204 3765 10204 3765 10221
TIME...MOT...LOC 0030Z 192DEG 25KT 3771 10212 

$$

COC099-120045-
/O.CON.KPUB.SV.W.0146.000000T0000Z-150612T0045Z/
PROWERS CO-
630 PM MDT THU JUN 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHEASTERN PROWERS COUNTY...

AT 630 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES NORTH OF
THE SAUNDERS ELEVATOR...MOVING NORTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN PROWERS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3794 10219 3792 10204 3765 10204 3765 10221
TIME...MOT...LOC 0030Z 192DEG 25KT 3771 10212 

HAIL...1.25IN
WIND...60MPH
 
$$

ETP
032 
WWUS55 KPUB 120037
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
637 PM MDT THU JUN 11 2015

COC099-120045-
/O.CON.KPUB.SV.W.0146.000000T0000Z-150612T0045Z/
PROWERS CO-
637 PM MDT THU JUN 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHEASTERN PROWERS COUNTY...

AT 637 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 20 MILES NORTH OF
THE SAUNDERS ELEVATOR...MOVING NORTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN PROWERS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3794 10219 3792 10204 3767 10205 3768 10221
TIME...MOT...LOC 0037Z 190DEG 25KT 3776 10212 

HAIL...1.25IN
WIND...60MPH
 
$$

ETP
278 
WWUS55 KPUB 120046
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
646 PM MDT THU JUN 11 2015

COC099-120056-
/O.EXP.KPUB.SV.W.0146.000000T0000Z-150612T0045Z/
PROWERS CO-
646 PM MDT THU JUN 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PROWERS COUNTY
HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHEASTERN COLORADO.

LAT...LON 3794 10219 3792 10204 3767 10205 3768 10221
TIME...MOT...LOC 0042Z 192DEG 25KT 3776 10212 

$$

ETP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:43 PM MDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 11, 3:43 PM MDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
343 PM MDT THU JUN 11 2015

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 343 PM MDT THU JUN 11 2015

...FLASH FLOODING POSSIBLE TONIGHT AND INTO FRIDAY FOR SOUTH CENTRAL
AND SOUTHEAST COLORADO...

UPPER TROF OVER THE GREAT BASIN WILL MOVE SLOWLY ACROSS COLORADO
TONIGHT AND FRIDAY.  WATCHING LIGHTNING BLOSSOMING ACROSS WESTERN
PORTIONS OF THE FORECAST AREA ACROSS THE LA GARITAS AND SAN JUANS
AHEAD OF A SHORTWAVE LIFTING OUT AHEAD OF THE UPPER TROF INTO SW CO.

MEANWHILE...SURFACE FRONT LIES ACROSS THE AKRNASAS RIVER VALLEY IN
EASTERN CO...WITH DEW POINTS BEHIND IT IN THE MID TO UPPER
50S...THOUGH DEW POINTS FARTHER SOUTH ARE NOT ALL THAT MUCH
LOWER...STILL IN THE LOWER 50S.  AS THE FRONT DROPS
SOUTHWARD...INCREASING SURFACE DEW POINTS SHOULD PUSH PRECIP WATERS
OVER AN INCH ACROSS THE SOUTHEAST PLAINS...WHICH IS ABOVE THE 90TH
PERCENTILE AS FAR AS CLIMO GOES.  FRONT HAS ALREADY BEEN THE
INITIATOR OF CONVECTION EARLY THIS AFTERNOON...AND WITH CAPES
RUNNING 1500+ J/KG...AND DEEP LAYER SHEARS RUNNING AROUND 40-50
KTS...INGREDIENTS CERTAINLY IN PLACE FOR SEVERE THUNDERSTORMS TODAY.
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY STORM THREATS...BUT
INITIAL INTENSE UPDRAFTS MAY BE ABLE TO SPIN UP A BRIEF TORNADO OR
TWO...ESPECIALLY ALONG ANY BOUNDARIES.

MEANWHILE...THUNDERSTORMS ACROSS THE WESTERN MOUNTAINS WILL ALSO
CARRY THE THREAT FOR HEAVY RAINFALL...WITH PRECIP WATERS RUNNING
AROUND 160% OF NORMAL.  HOWEVER...SUSPECT THAT INTENSE RAINFALL
RATES WILL BE A TAD SPOTTIER IN NATURE VS THE SOUTHEAST MOUNTAINS
AND PLAINS.  WITH AREA RIVERS ALREADY RUNNING HIGH DUE TO A DELAYED
SNOW PACK MELT OFF...ANY RAINFALL COULD EXACERBATE SWOLLEN CREEKS
AND STREAMS RESULTING IN FLASH FLOODING.  BASED ON NEW INFORMATION
CONCERNING THE SOUTH ARKANSAS RIVER BETWEEN PONCHA AND SALIDA
RUNNING HIGH...DECIDED TO ADD THE UPPER ARKANSAS RIVER VALLEY TO THE
FLASH FLOOD WATCH FOR TODAY TRHOUGH FRIDAY.

TONIGHT...THUNDERSTORMS SHOULD CONGEAL INTO A THUNDERSTORM COMPLEX
ACROSS EASTERN CO...THOUGH MODELS VARY ON HOW FAR NORTH OR SOUTH THE
CORE OF THE PRECIPITATION WILL BE AFTER 06Z.  GIVEN THE FRONTAL
POSITION...THINK THE FARTHER SOUTH SOLN OF THE NAM MAY BE MORE
CORRECT VS THE GFS.  FOLLOWING THE 4KM NAM12...2ND ROUND OF
THUNDERSTORMS TRIGGERED BY THE SHORTWAVE SHOULD MOVE EAST OF THE I-
25 CORRIDOR BY 9 PM...THEN OUT ONTO THE PLAINS.  SO BURN SCARS MAY
BE UNDER THE GUN A LITTLE LONGER THAN ORIGINALLY ANTICIPATED.   AS
THUNDERSTORMS CONTINUES ACROSS THE SOUTHEAST PLAINS INTO THE
OVERNIGHT HOURS...EVENT MAY PROGRESS TOWARDS A FLASH FLOOD AND
EVENTUALLY A RIVER FLOOD EVENT...DEPENDING ON WHERE THE HEAVIER RAIN
FALLS AND HOW QUICKLY IT ROUTES INTO AREA RIVERS.  GROUND IS PRETTY
SATURATED...AND RIVER IS ALREADY AT OR NEAR FLOOD STAGE AT PLACES
CANON CITY...AVONDALE...LA JUNTA.  SO HEAVY RAINFALL IN THE WRONG
SPOTS COULD LEAD EXACERBATE HIGH WATER CONDITIONS.

MODELS STILL DIFFER ON HOW MUCH RAIN FALLS ALONG THE LOWER EASTERN
SLOPES OF THE SE MTS/PLAINS OVERNIGHT.  UPSLOPE SURE BODES FOR
KEEPING SHOWERS AND THUNDERSTORMS GOING THROUGH THE OVERNIGHT HOURS.
HUNCH IS THAT NAM QPF IS OVERDONE IN WESTERN PUEBLO/EASTERN FREMONT
COUNTIES...LIKELY SUFFERING FROM SOME CONVECTIVE FEEDBACK.  BUT
GIVEN ALL THE PARAMETERS IN PLACE...WILL NEED TO BE ON GUARD FOR
FLASH FLOODING INTO THE OVERNIGHT HOURS.

FRIDAY SHOULD START OUT FAIRLY WET. THEN ANOTHER ROUND OF AFTERNOON
THUNDERSTORMS.  CAPE AND SHEAR ARE MUCH LESS...AND ACTIVITY MAY BE
MORE TIED TO THE MOUNTAINS AND THE SOUTHERN BORDER AREAS.  BUT
STEERING FLOW ALOFT LOOKS WEAKER TOO...SO CAN'T ARGUE WITH THE
DURATION OF THE FLASH FLOOD WATCH THROUGH 7 PM FRIDAY AT THIS
POINT...THOUGH EASTERN PLAINS MAY BE ABLE TO BE TAKEN DOWN SOONER.
-KT

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 343 PM MDT THU JUN 11 2015

FRIDAY NIGHT-SUNDAY...LATEST MODELS CONTINUE GENERALLY WEAK WEST TO
NORTHWEST FLOW ALOFT ACROSS THE STATE WITH A WEAK BAGGY TROUGH
SLOWLY TRANSLATING ACROSS THE AREA. MOISTURE REMAINS IN PLACE ACROSS
THE AREA WHICH WILL LEAD TO DAILY CHANCES OF SHOWERS AND STORMS
THROUGH THE WEEKEND. MODELS SEEM TO BE SUFFERING FROM CONVECTIVE
FEEDBACK ISSUES...AND WOULD EXPECT THE  BEST CHANCES OF SEEING STORMS
IN THE AFTERNOON AND EVENING HOURS...MOST NUMEROUS OVER AND NEAR THE
HIGHER TERRAIN. WITH GOOD MOISTURE IN PLACE AND EXPECTED SLOW
MOVEMENT OF STORMS...MODERATE TO HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING WILL REMAIN AN ISSUE THROUGH THE WEEKEND.

SUNDAY NIGHT-MONDAY NIGHT...AN UPPER TROUGH MOVING ACROSS THE
NORTHERN ROCKIES AND NORTHERN PLAINS LOOKS TO SEND A FRONT ACROSS
EASTERN COLORADO SUNDAY NIGHT...WITH RESURGENCE OF MOIST UPSLOPE
FLOW LEADING TO A POSSIBLE UPTICK IN STORMS ACROSS EASTERN COLORADO
MONDAY AFTERNOON AND EVENING. INCREASED WESTERLY FLOW ALOFT WILL
HELP TO DRY OUT THE ATMOSPHERE ACROSS THE WESTERN HALF OF THE
AREA...THOUGH MAY ALSO LEAD TO STRONG TO SEVERE STORMS ACROSS
EASTERN COLORADO.

TUESDAY-THURSDAY...A DRYING TREND COULD BE IN THE OFFING AS
MODERATE WEST TO SOUTHWEST FLOW ALOFT LOOKS TO CONTINUE ACROSS THE
REGION. THIS PATTERN WOULD SUGGEST A SLOW DRYING OF AVAILABLE
MOISTURE LEADING TO MORE ISOLATED...DIURNALLY AND TERRAIN DRIVEN
CONVECTION.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 343 PM MDT THU JUN 11 2015

SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE TERMINALS
THIS AFTERNOON AND EVENING BRINGING BRIEF MVFR CONDITIONS WITH
+TSRA. COULD SEE SOME LARGE HAIL WITH THE STRONGER STORMS...
PARTICULARLY FOR KCOS AND KPUB. ACTIVITY SHOULD CONGEAL INTO A
THUNDERSTORM COMPLEX ACROSS THE SOUTHEAST PLAINS WITH UPSLOPE FLOW
RESULTING IN THE DEVELOPMENT OF MVFR CIGS FOR KCOS AND KPUB INTO
THE OVERNIGHT HOURS. POCKETS OF LIGHT TO MODERATE RAIN WILL
CONTINUE INTO THE OVERNIGHT HOURS. CIGS MAY STAY MVFR THROUGH MUCH
OF THE DAY AT BOTH KCOS AND KPUB. MAIN WINDOW FOR THUNDERSTORMS AT
KALS WILL BE THIS AFTERNOON AND EVENING. CIGS/VIS SHOULD STAY
PRIMARILY VFR. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR COZ058>089-093>099.

&&

SHORT TERM...KT
LONG TERM...MW
AVIATION...KT
Hazardous weather outlook, Jun 11, 11:08 AM MDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1108 AM MDT THU JUN 11 2015

COZ058>089-093>099-121715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1108 AM MDT THU JUN 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SIGNIFICANT FLASH FLOOD THREAT WILL DEVELOP OVER PARTS OF THE
REGION FROM LATE THIS AFTERNOON INTO TONIGHT. THE GREATEST THREAT
WILL EXIST FROM THE EAST SLOPES OF PIKES PEAK...THE WET
MOUNTAINS AND THE SANGRE DE CRISTO MOUNTAINS EASTWARD ACROSS ALL
OF THE SOUTHEAST COLORADO PLAINS. CONDITIONS FAVORABLE FOR INTENSE
RAINFALL RATES ARE IN PLACE...AND FLASH FLOODING OVER THE BURN
SCARS COULD BE SIGNIFICANT. THE BEST CHANCE FOR FLASH FLOODING
OVER THE WALDO BURN SCAR WILL BE BETWEEN 3 PM AND 7
PM...HOWEVER...ADDITIONAL LIGHTER RAINFALL CAN BE EXPECTED THROUGH
THE NIGHT WHICH COULD LEAD TO ADDITIONAL RUN-OFF PROBLEMS THROUGH
THE EVENING HOURS. WIDESPREAD FLASH FLOODING WILL BE POSSIBLE ON
ALL OF THE PLAINS INTO LATE TONIGHT AS A LARGE THUNDERSTORM
COMPLEX DEVELOPS.

IN ADDITION TO THE FLOOD THREAT...A FEW SEVERE ROTATING STORMS WILL
BE POSSIBLE ON THE PLAINS THIS AFTERNOON AND THIS EVENING. LARGE
HAIL TO 2 INCHES IN DIAMETER...WIND GUSTS TO 70 MPH AND ONE OR TWO
TORNADOES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF HEAVY RAIN WILL CONTINUE ACROSS MUCH OF SOUTHERN
COLORADO ON FRIDAY...ESPECIALLY OVER THE EASTERN MOUNTAINS OUT
INTO THE EASTERN PLAINS. AN ADDITIONAL INCH OR MORE OF RAIN IS
POSSIBLE. THIS ADDITIONAL RAINFALL WILL CONTINUE THE FLOOD RISK ON
MAIN STEM RIVERS AND STREAMS...AS WELL AS FLASH FLOODING ACROSS
THE REGION. FLOODING HAS THE POTENTIAL TO BE SIGNIFICANT. IF YOU
ENCOUNTER FLOODED ROADWAYS...REMEMBER TO TURN AROUND...DON'T
DROWN. SNOW WILL FALL ABOVE 12000 FEET WITH AN ADDITIONAL 2 TO 3
INCHES POSSIBLE THROUGH FRIDAY.

SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP OVER THE
MOUNTAINS EACH AFTERNOON AND EVENING SATURDAY THROUGH MONDAY...AND
THEN SPREAD EASTWARD INTO THE EASTERN PLAINS. ABUNDANT MOISTURE
WILL LIKELY LEAD TO MODERATE TO HEAVY RAINFALL AND A CONTINUED
THREAT OF FLOODING AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY ACROSS THE ENTIRE REGION THIS AFTERNOON AND TONIGHT.

31/23

In the hours before

Local storm report, Jun 11, 5:18 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
518 PM MDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             5 WNW GRANADA           38.09N 102.40W
06/11/2015  M2.50 INCH       PROWERS            CO   STORM CHASER

0509 PM     HAIL             6 WSW BRISTOL           38.09N 102.42W
06/11/2015  M2.25 INCH       PROWERS            CO   STORM CHASER

0500 PM     HAIL             7 SE STONINGTON         37.23N 102.09W
06/11/2015  M0.88 INCH       BACA               CO   TRAINED SPOTTER

0454 PM     HAIL             4 NE LAMAR              38.12N 102.56W
06/11/2015  M2.00 INCH       PROWERS            CO   TRAINED SPOTTER

0443 PM     HAIL             WILEY                   38.16N 102.72W
06/11/2015  M2.00 INCH       PROWERS            CO   LAW ENFORCEMENT

0440 PM     HAIL             WILEY                   38.16N 102.72W
06/11/2015  M1.75 INCH       PROWERS            CO   TRAINED SPOTTER

0435 PM     HAIL             WILEY                   38.16N 102.72W
06/11/2015  M1.00 INCH       PROWERS            CO   LAW ENFORCEMENT

0424 PM     HAIL             1 WNW FLORENCE          38.39N 105.14W
06/11/2015  M0.88 INCH       FREMONT            CO   TRAINED SPOTTER

0416 PM     HAIL             5 NE AIR FORCE ACADEMY  39.03N 104.80W
06/11/2015  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

0322 PM     HAIL             5 WSW FALCON            38.91N 104.70W
06/11/2015  M1.10 INCH       EL PASO            CO   TRAINED SPOTTER

0304 PM     HAIL             4 WSW FALCON            38.91N 104.69W
06/11/2015  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0300 PM     HAIL             5 NNW PETERSON AFB      38.89N 104.73W
06/11/2015  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

0255 PM     HAIL             2 NW PETERSON AFB       38.85N 104.73W
06/11/2015  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

1120 AM     FUNNEL CLOUD     3 NE AIR FORCE ACADEMY  39.02N 104.82W
06/11/2015                   EL PASO            CO   TRAINED SPOTTER

&&

28
Local storm report, Jun 11, 5:20 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
520 PM MDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             1 NE COLORADO SPRINGS   38.84N 104.81W
06/11/2015  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

&&

28
Local storm report, Jun 11, 5:35 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
535 PM MDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             GRANADA                 38.06N 102.31W
06/11/2015  M2.00 INCH       PROWERS            CO   STORM CHASER

&&

PP
Local storm report, Jun 11, 5:50 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
550 PM MDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             FLORENCE                38.39N 105.12W
06/11/2015  M1.00 INCH       FREMONT            CO   SOCIAL MEDIA

&&

28
Local storm report, Jun 11, 5:54 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
554 PM MDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             GRANADA                 38.06N 102.31W
06/11/2015  M2.50 INCH       PROWERS            CO   STORM CHASER

&&

28
Local storm report, Jun 11, 5:58 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
558 PM MDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HEAVY RAIN       4 S AIR FORCE ACADEMY   38.93N 104.85W
06/11/2015  M0.38 INCH       EL PASO            CO   TRAINED SPOTTER

&&

PP

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 6:00 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Jun 11, 6:13 PM MDTFlash Flood WarningPUBPueblo92 min
Jun 11, 6:19 PM MDTSpecial Weather StatementPUBBaca41 min
Jun 11, 6:24 PM MDTSevere Thunderstorm WarningPUBPueblo36 min
Jun 11, 6:35 PM MDTSpecial Weather StatementPUBTeller40 min
Jun 11, 6:54 PM MDTAreal Flood WarningPUBBaca, Bent, Las Animas, Prowers3 hr
Jun 11, 6:58 PM MDTFlash Flood WarningPUBEl Paso, Teller92 min
Jun 11, 7:04 PM MDTFlash Flood WarningPUBEl Paso116 min
Jun 11, 7:07 PM MDTSevere Thunderstorm WarningPUBBaca23 min
Jun 11, 7:19 PM MDTFlash Flood WarningPUBEl Paso116 min
Jun 11, 7:31 PM MDTSpecial Weather StatementPUBBaca44 min
Jun 11, 7:46 PM MDTSevere Thunderstorm WarningPUBBaca29 min
Jun 11, 7:50 PM MDTTornado WarningPUBBaca25 min
Jun 11, 8:11 PM MDTTornado WarningPUBBaca34 min
Jun 11, 8:25 PM MDTSevere Thunderstorm WarningPUBLas Animas50 min
Jun 11, 8:43 PM MDTTornado WarningPUBBaca32 min
Jun 11, 8:59 PM MDTSpecial Weather StatementPUBKiowa46 min
Jun 11, 9:21 PM MDTSevere Thunderstorm WarningPUBBaca24 min
Jun 11, 9:27 PM MDTSevere Thunderstorm WarningPUBBaca33 min
Jun 11, 9:45 PM MDTSevere Thunderstorm WarningPUBBaca14 min
Jun 11, 10:44 PM MDTSpecial Weather StatementPUBFremont46 min
Jun 11, 10:47 PM MDTAreal Flood AdvisoryPUBFremont118 min
Jun 11, 11:30 PM MDTSpecial Weather StatementPUBFremont45 min
Jun 12, 4:21 PM MDTSpecial Weather StatementPUBCrowley39 min
Jun 12, 4:51 PM MDTSpecial Weather StatementPUB39 min
Jun 12, 5:08 PM MDTSpecial Weather StatementPUBBent52 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.